Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 40, NWS Cleveland, OH

June 8, 2019

NWS Cleveland, OH issued this small craft advisory at Jun 8, 2019, 4:09 AM EDT. It took effect at Jun 8, 2019, 10:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2019, 4:09 AM EDT (08:09 UTC)
In effect from
Jun 8, 2019, 10:00 AM EDT
Expired
Jun 9, 2019, 12:25 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

464 
WHUS71 KCLE 080809
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
409 AM EDT Sat Jun 8 2019

LEZ142>147-081615-
/O.NEW.KCLE.SC.Y.0040.190608T1400Z-190609T0500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
409 AM EDT Sat Jun 8 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EDT SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
1 AM EDT Sunday.

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
4 follow-up statements
936 
WHUS71 KCLE 081336
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
936 AM EDT Sat Jun 8 2019

LEZ142>147-082145-
/O.CON.KCLE.SC.Y.0040.190608T1400Z-190609T0500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
936 AM EDT Sat Jun 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY...

* WINDS...East 10 to 20 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
292 
WHUS71 KCLE 082013
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
413 PM EDT Sat Jun 8 2019

LEZ142>147-090415-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
413 PM EDT Sat Jun 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY...

* WINDS...East 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
527 
WHUS71 KCLE 090143
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
943 PM EDT Sat Jun 8 2019

LEZ142>147-090500-
/O.CON.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
943 PM EDT Sat Jun 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY...

* WINDS...East 10 to 20 knots with gusts up to 25 knots decreasing
  overnight.

* WAVES...3 to 5 feet subsiding to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
599 
WHUS71 KCLE 090425
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1225 AM EDT Sun Jun 9 2019

LEZ142>147-090530-
/O.CAN.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
1225 AM EDT Sun Jun 9 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Winds have diminished to 10 to 20 knots this evening. As a result,
waves have dropped to 2 to 4 feet. Therefore, the Small Craft
Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 1:22 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 8, 1:22 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
122 AM EDT Sat Jun 8 2019

.SYNOPSIS...
High pressure will continue to extend into the region from the
north tonight and Saturday. Saturday night the high will drift
east allowing a trough of low pressure to extend north into the
lower Ohio Valley from the Gulf Coast.  A cold front will cross
the Great Lakes region on Monday. High pressure will build back
in for mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Only minor changes have been made to cloud cover and
temperature grids to reflect current trends.

Variable amounts of high level cloud cover will drift across
the region overnight as low pressure slowly drifts toward the
region from Arkansas.

Previous Discussion...
High pressure extending into the region from Canada will
continue tonight through Saturday before drifting east Saturday
night. This will allow GLFMX moisture to spread north into the
Ohio Valley beginning Saturday night. Should remain dry tonight
and Saturday but will need to continue with a chance pop mainly
south and southwest Saturday night. Forecast soundings show
little if any instability and only weak forcing so will hold off
on any mention of thunder and keep to the low chance and slight
chance category. Saturday should be decently mild with highs
around 80 away from the lake.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
An active period expected as a vertically stacked low over the Ohio
valley fills and gets absorbed with a digging northern stream trough
through the Great Lakes, with a surface cold front moving east
across the area. Pops generally increase Sunday through Sunday
night, with likely pops expanding eastward across the area. Went
with cat pops on Sunday as the northern stream support/cold front
move across the region and the Ohio valley surface low ejects
northeast along the front. Pinpointing exact precip timeframe
remains premature, with main forcing mechanisms being pieces of
mid level energy rotating around the main upper low, which are
not well resolved by the models at this point. A better signal
for forcing Monday lends to the higher pops. The main story with
this precip will be efficient and at times heavy rainfall, with
PWAT values approaching 2 inches, low overall shear and
resultant slow storm movement and warm cloud depths of 12-13kft.
Right now, the focus of the heaviest precip looks to be just
west of the area Sunday night into Monday, with the timeframe of
our heaviest rainfall during the Monday into Monday evening
timeframe. The front will quickly move east of the area Monday
night, with precip ending from west to east. Highs Sunday will
be in the upper 70s across the area, and highs on Monday will be
in the low to upper 70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
No major changes to the long term forecast, which starts out dry
with high pressure building east across the region through
Wednesday. Precip chances increase Wednesday night as a digging
upper trough and a coastal low phase somewhere over the Great
Lakes/Ohio valley to east coast. Have carried chance pops Wednesday
night through Thursday night, with a bit higher on the percentage on
Thursday. Temps will be seasonably cool through the period, with
highs generally in the low to mid 70s.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
High pressure over the Great Lakes region will allow for VFR
conditions through the entire TAF period. A broad cirrus shield
has spread over the region with low pressure well south of the
area, and so ceilings around 25 kft will remain. With high
pressure to the north and low pressure well to the south, expect
east winds over the region and will a strong pressure gradient,
wind gusts of 20 to 25 knots are possible this afternoon,
diminishing with the diurnal cycle. As low pressure slowly
approaches from the southwest, ceilings will begin to lower over
the region and the western terminals may see ceilings below 10
kft by the end of the TAF period.

OUTLOOK...Non-VFR possible Sunday and Monday in showers and
thunderstorms.

&&

.MARINE...
Easterly winds will continue to increase tonight through Saturday as
low pressure deepens over the mid Mississippi valley and strong high
pressure builds south from Hudson Bay into New England. Winds will
ramp up to 20 kts on the western basin by Saturday morning, peaking
in the afternoon/early evening around 20-23 kts. This may be enough
to result in small craft advisory conditions for parts of the
western basin nearshore, but will hold off for now with some
uncertainty with the winds and the marginally forecasted conditions
at this time. Winds will remain easterly Saturday night through
Sunday, but will become lighter, and will veer southeast Sunday
night to southerly Monday as low pressure lifts northward just west
of the lake. A cold front will move across the lake late Monday,
with winds becoming northwest through Tuesday before high pressure
moves over the lake.

&&

.TIDES/COASTAL FLOODING...
Northeast winds will increase tonight to between 15 and 20 knots
by morning. Saturday winds will shift to the east. Winds will
continue out of the east at 15-20 knots through the day
pushing water down the long axis of the lake towards Toledo.
This will likely result in lakeshore flooding of the Lake Erie
Islands and lakeshore areas from Toledo to Vermilion. Water
levels are expected to peak Saturday afternoon and evening. A
Lakeshore Flood Watch will remain in effect from midnight
tonight through 4 AM Sunday. Forecast levels are expected to
approach or surpass 80 inches at Toledo and 70 inches at
Marblehead. If the wind direction ends up being more
northeasterly than easterly then higher levels can be expected
at Marblehead.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK/MM
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Sefcovic
MARINE...Greenawalt
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 8:21 AM EDT, 19 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
821 AM EDT Fri Jun 7 2019

OHZ003-007>009-081230-
Lucas-Ottawa-Sandusky-Erie-
821 AM EDT Fri Jun 7 2019

...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-081230-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
821 AM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-OHZ006-010>014-017>023-027>033-036>038-047-089-
PAZ001>003-081230-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-Wood-Lorain-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
821 AM EDT Fri Jun 7 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:37 AM EDTLakeshore Flood WarningCLEErie, Lucas, Ottawa, Sandusky26 hr
Jun 8, 4:13 AM EDTBeach Hazards StatementCLECuyahoga, Lake, Lorain20 hr

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.